Alert archive / Arkansas / Flash Flood Warnings in 2021
Flash Flood Warning 16, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Apr 10, 2021, 1:24 AM CDT for Lonoke County, Prairie County, Pulaski County, Arkansas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2021, 1:24 AM CDT (06:24 UTC)
- Expired
- Apr 10, 2021, 3:19 AM CDT
- In force
- 115 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lonoke County, AR, Prairie County, AR, Pulaski County, AR
The radar
The Little Rock radar (KLZK), 25 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2032 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 590 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
865
WGUS54 KLZK 100624
FFWLZK
ARC085-117-119-100930-
/O.NEW.KLZK.FF.W.0016.210410T0624Z-210410T0925Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
124 AM CDT Sat Apr 10 2021
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Central Lonoke County in central Arkansas...
Northwestern Prairie County in central Arkansas...
Southeastern Pulaski County in central Arkansas...
* Until 425 AM CDT.
* At 124 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Little Rock, North Little Rock, Lonoke, England, Carlisle,
Wrightsville, Keo, Meto, Sisemore, South Bend, McCreanor, Toltec
Mounds State Park, Scott, Sylvania, Estes, Thurman, Sweet Home,
East End, Baucum and Bevis Corner.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3458 9233 3475 9211 3501 9191 3502 9183
3504 9171 3501 9162 3474 9176 3449 9204
3450 9225 3458 9224
FLASH FLOOD...RADAR INDICATED
$$
Jones1 follow-up statement
115
WGUS74 KLZK 100819
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
319 AM CDT Sat Apr 10 2021
ARC085-117-119-100829-
/O.CAN.KLZK.FF.W.0016.000000T0000Z-210410T0925Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lonoke AR-Prairie AR-Pulaski AR-
319 AM CDT Sat Apr 10 2021
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL LONOKE, NORTHWESTERN
PRAIRIE AND SOUTHEASTERN PULASKI COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3458 9233 3475 9211 3501 9191 3502 9183
3504 9171 3501 9162 3474 9176 3449 9204
3450 9225 3458 9224
$$
232What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 10, 12:32 AM CDT, 52 minutes earlier.
Area forecast discussion, Apr 10, 12:32 AM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 1232 AM CDT Sat Apr 10 2021 .UPDATE... Updated to include the 06Z aviation discussion. .AVIATION... SHRA/TSRA continue to push west to east through Arkansas. Gusty winds and hail remain the primary concern out ahead and along the line of SHRA/TSRA. The cold front associated with this unsettled weather will move through from NW to SE clearing all terminals by early Saturday morning. MVFR/IFR conditions are expected pre- frontal passage. As CIGs and VIS improves post frontal passage, VFR conditions are expected to prevail. Winds will be out of the S/SW out ahead of the front changing to the NW behind the front. Winds are expected to be gusty at time. && .PREV DISCUSSION...(ISSUED 830 PM CDT Fri Apr 9 2021) Mesoscale Forecast Update... As of 01Z, per SPC mesoscale analysis page, we have an area of very strong 0-3 km helicity oriented over central and southwest Arkansas. Typically we look at low-level helicity to inform a potential for a tornado or supercell threat, but in this case it's more useful as a tool to gauge low-level warm air advection. The 500 to 650 m2/s2 of helicity over this portion of the state is an indication of the low-level atmosphere attempting to "recover" from cool air brought down to the surface from convection earlier this afternoon. A low-level jet is expected to enhance the low-level recovery of heat and moisture, but there likely won't be enough time for this advection to allow for storms to become truly surface based before moving back into Arkansas late this evening into the overnight hours. Steep mid-level lapse rates are advecting over southwest Arkansas with 700 to 500 mb temperature difference of around 20 deg C. With strong low-level warm and humid air advection below an area of steep mid-level lapse rates, a linear MCS developing across Oklahoma should be well-maintained as it moves towards Arkansas. Assuming the MCS remains slightly elevated above a low-level inversion, the potential for spin-up tornadoes along the linear MCS or QLCS may be minimized. However the threat for damaging winds remains high as the steep mid-level lapse rates represent a strong theta-e difference with height which will support strong negative buoyancy and momentum transfer of strong winds aloft down to the surface. The low-level inversion will provide some resistance for winds reaching the surface, but the strong negative buoyancy and dynamic structure of the linear MCS is expected to be sufficient to push through the low-level inversion supporting a continued threat for damaging winds along the entire swath of the line of storms. Continue to think that the area of enhanced risk as outlined by the SPC represents the most likely threat area for strong damaging wind late this evening and overnight. This includes an area from west central and southwest Arkansas, across central and south central Arkansas and then towards southeast Arkansas. Cavanaugh PREV DISCUSSION...(ISSUED 644 PM CDT Fri Apr 9 2021) UPDATE... Updated to include the 00z aviation discussion. AVIATION... VFR conds have returned to all terminals in the wake of system number 1. Additional SHRA/TSRA will develop and move into AR this evening/overnight with gusty winds and large hail the main threats. VFR conds should become low end MVFR during convection but should return to VFR after the passage of the cold front. The exception will be over Nrn terminals where low stratus VFR/MVFR will prevail through the TAF period, even behind the front. Winds will be gusty on Sat with speeds upwards of 25 knots at most locations. Skies will clear from SW to NE late in the period. PREV DISCUSSION...(ISSUED 443 PM CDT Fri Apr 9 2021) SHORT TERM...Tonight Through Sunday Main forecast focus is defining the severe storm threat/potential in the near term. A complex mesoscale situation has developed across the LZK forecast area. Some stabilization due to convective overturning has occurred across all but southeast sections of the forecast area, where a near term severe wind threat exists. Attention will turn to developing convection across Oklahoma, which latest CAM guidance continues to indicate this activity will develop upscale, eventually becoming an linear MCS, while accelerating to the east-southeast. The latest CAM guidance has suggested the convective overturning that has occurred this afternoon will affect the strength of the MCS as is moves through the CWA, limiting the severe threat across northern sections. The now developing MCS is expected to be south and east of the forecast area by 12z/10. A few light showers are possible across northern sections of the state Saturday morning, otherwise dry conditions are expected for the rest of the forecast period. LONG TERM...Sunday Night Through Friday An upper level zonal flow pattern is expected to persist thru much of the period across Arkansas. A cold front will be moving down over Arkansas on Monday, but with a zonal pattern it will likely slowly ease thru the state over the course of a day and stall south of the area. Eventually a surface high will settle into the Ohio River Valley by Friday, resulting in a E-NE surface flow. A series of shortwaves will push thru the nearly zonal pattern over time, resulting in low level POP chances. Toward the latter half of the forecast period, a stationary boundary to the south may result in some overrunning across AR. With that in mind, I have gone with higher POPs in the Wed-Fri time frame.&& && .LZK Watches/Warnings/Advisories...NONE. && Aviation...CONDRY
Hazardous weather outlook, Apr 9, 4:57 PM CDT, 8 hours 27 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 457 PM CDT Fri Apr 9 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-101000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 457 PM CDT Fri Apr 9 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This afternoon and Tonight Scattered showers and thunderstorms, some of which may be severe, will be possible through the remainder of the day. Large hail and strong winds will be the primary concerns. A few tornadoes can not be ruled out as well. Later this evening and into early Saturday morning, an MCS is expected to develop over eastern Oklahoma, and track across central and especially southern Arkansas. As this line of storms moves east, strong and damaging winds will be the primary hazard, with some brief tornadoes possible as well. Forecast rainfall amounts of one inch to one and a half inches over the southeastern half of the state where soil moisture and streams remain elevated from previous rainfall in the month could lead to an isolated flash flooding threat through the overnight period. .DAYS TWO THROUGH SEVEN...Saturday Through Thursday No hazardous weather is expected during the period. .Spotter Information Statement... Spotter Activation May Be Needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Special weather statement, Apr 9, 11:49 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1149 PM CDT Fri Apr 9 2021
ARZ041-042-052>054-100530-
Hot Spring AR-Pike AR-Clark AR-Garland AR-Montgomery AR-
1149 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLARK...PIKE...
SOUTHWESTERN GARLAND...WEST CENTRAL HOT SPRING AND SOUTHERN
MONTGOMERY COUNTIES UNTIL 1230 AM CDT...
At 1147 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Norman to near Crater Of
Diamonds State Park. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Murfreesboro... Glenwood...
Amity... Okolona...
Daisy... Halfway...
Daisy State Park... Crater Of Diamonds State Park...
Narrows Dam... Lofton...
Delight... Antoine...
Billstown... Alpine...
Bonnerdale... Lodi...
Langley... Nathan...
Point Cedar... Pisgah...
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
central, western and southwestern Arkansas.
LAT...LON 3435 9393 3442 9321 3394 9319 3394 9335
3396 9338 3395 9342 3396 9347 3395 9349
3394 9353 3396 9353 3396 9362 3398 9365
3401 9375 3401 9382 3418 9382 3419 9393
3426 9392 3427 9394
TIME...MOT...LOC 0447Z 263DEG 35KT 3436 9372 3399 9374
230Special weather statement, Apr 10, 12:18 AM CDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Little Rock AR 1218 AM CDT Sat Apr 10 2021 ARZ039-041>044-100600- Pulaski AR-Perry AR-Saline AR-Garland AR-Montgomery AR- 1218 AM CDT Sat Apr 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PERRY...GARLAND... SALINE...NORTHWESTERN PULASKI AND EAST CENTRAL MONTGOMERY COUNTIES UNTIL 100 AM CDT... At 1218 AM CDT, Doppler radar was tracking a strong thunderstorm 8 miles west of Lake Ouachita State Park, or 16 miles northwest of Hot Springs, moving east at 55 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hot Springs... Benton... Bryant... Hot Springs Village... Mountain Pine... Lonsdale... Little Italy... Jessieville... Lake Ouachita State Park... Wye Mountain... Hot Springs National Park... Salem in Saline County... Williams Junction... Avant... Avilla... Royal... Lena Landing Rec Area... Gulpha Gorge... Hamilton... Owensville... A Severe Thunderstorm Watch remains in effect until 200 AM CDT for central and western Arkansas. LAT...LON 3498 9259 3458 9246 3447 9338 3465 9345 TIME...MOT...LOC 0518Z 252DEG 49KT 3460 9333 Goudsward
Local storm report, Apr 10, 12:57 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1257 AM CDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND GST CAMDEN 33.57N 92.85W
04/10/2021 M58 MPH OUACHITA AR AWOS
58 MPH WIND GUST IN CAMDEN.
&&
EVENT NUMBER LZK2100573
GOUDSWARDLocal storm report, Apr 10, 12:59 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1259 AM CDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 AM HAIL MALVERN 34.37N 92.82W
04/10/2021 E1.00 INCH HOT SPRING AR PUBLIC
&&
EVENT NUMBER LZK2100574
GOUDSWARDSpecial weather statement, Apr 10, 1:00 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Little Rock AR
100 AM CDT Sat Apr 10 2021
ARZ034-100645-
Woodruff AR-
100 AM CDT Sat Apr 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WOODRUFF COUNTY UNTIL 145
AM CDT...
At 100 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Patterson, or 9 miles south of Augusta, moving
east at 55 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Patterson... McCrory...
Becton... Dixie...
Pumpkin Bend... Howell...
Morton... Penrose...
Hilleman... Wiville...
Gregory... Grays...
LAT...LON 3504 9135 3521 9141 3519 9138 3522 9138
3533 9104 3510 9104
TIME...MOT...LOC 0600Z 252DEG 49KT 3516 9130
GoudswardSpecial weather statement, Apr 10, 1:09 AM CDT, 15 minutes before
Special Weather Statement National Weather Service Little Rock AR 109 AM CDT Sat Apr 10 2021 ARZ043>045-055-056-100700- Pulaski AR-Grant AR-Lonoke AR-Saline AR-Jefferson AR- 109 AM CDT Sat Apr 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LONOKE... NORTHEASTERN GRANT...NORTHWESTERN JEFFERSON...SOUTHEASTERN SALINE AND SOUTHEASTERN PULASKI COUNTIES UNTIL 200 AM CDT... At 109 AM CDT, Doppler radar was tracking a strong thunderstorm over Tull, or 10 miles south of Benton, moving east at 60 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lonoke... England... Wrightsville... Redfield... Keo... Cane Creek... Ironton... Estes... Toltec Mounds State Park... East End... Orion... Hensley Island... Scott... Sweet Home... Pine Bluff Arsenal... Allport... Coy... Sherrill... Belfast... Bevis Corner... A Severe Thunderstorm Watch remains in effect until 200 AM CDT for central Arkansas. LAT...LON 3435 9250 3451 9257 3481 9192 3439 9172 TIME...MOT...LOC 0609Z 257DEG 54KT 3443 9255 230
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 10:18 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Newton | 57 min |
| Apr 9, 10:27 PM CDT | Special Weather Statement | LZK | Polk, Scott | 63 min |
| Apr 9, 10:40 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Scott, Yell | 65 min |
| Apr 9, 10:58 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 32 min |
| Apr 9, 11:15 PM CDT | Special Weather Statement | LZK | Pope | 45 min |
| Apr 9, 11:42 PM CDT | Special Weather Statement | LZK | Montgomery | 48 min |
| Apr 9, 11:49 PM CDT | Special Weather Statement | LZK | Pike | 41 min |
| Apr 10, 12:14 AM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Clark, Dallas, Ouachita | 46 min |
| Apr 10, 12:18 AM CDT | Special Weather Statement | LZK | Garland, Saline | 42 min |
| Apr 10, 12:42 AM CDT | Severe Thunderstorm Warning | LZK | Grant, Hot Spring, Saline | 48 min |
| Apr 10, 12:57 AM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Dallas | 48 min |
| Apr 10, 1:00 AM CDT | Special Weather Statement | LZK | Woodruff | 45 min |
| Apr 10, 1:09 AM CDT | Special Weather Statement | LZK | Lonoke | 51 min |
| Apr 10, 1:30 AM CDT | Special Weather Statement | LZK | Drew, Lincoln | 30 min |
| Apr 10, 1:33 AM CDT | Special Weather Statement | LZK | Jackson | 42 min |
| Apr 10, 2:00 AM CDT | Special Weather Statement | LZK | Monroe | 45 min |
| Apr 10, 2:11 AM CDT | Special Weather Statement | LZK | Arkansas | 49 min |
Nearby
Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.